Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 15, 2005, 5:13 PM EDT for Mahoning County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 15, 2005, 5:32 PM EDT
- In force
- 19 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 152114
SVRCLE
OHC099-152215-
/O.NEW.KCLE.SV.W.0141.050715T2113Z-050715T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAHONING COUNTY IN NORTHEAST OHIO
* UNTIL 615 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CANFIELD...AND MOVING NORTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUSTINTOWN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4092 8073 4108 8099 4112 8099 4112 8095
4113 8094 4113 8064 4106 8058 4104 8057
$$
MRD1 follow-up statement
000
WWUS51 KCLE 152132
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EDT FRI JUL 15 2005
OHC099-152142-
/O.CAN.KCLE.SV.W.0141.000000T0000Z-050715T2215Z/
MAHONING OH-
532 PM EDT FRI JUL 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR MAHONING COUNTY IS
CANCELLED...
LAT...LON 4092 8073 4108 8099 4112 8099 4112 8095
4113 8094 4113 8064 4106 8058 4104 8057
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:05 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 3:05 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 305 PM EDT FRI JUL 15 2005 .SHORT TERM(TONIGHT THRU SUN)... BIG QUESTION IS SHOULD THE FORECAST FOR THIS EVE BE SCT OR LIKELY. ATTM WITH SOMEWHAT LIMITED MOISTURE WILL JUST FORECAST SCT...WITH NOT THAT MUCH OVER THE LAKE WITH THE STABILITY KEEPING THINGS DOWN OVER THE LAKE. CONCERN IS THAT STORMS ARE SLOW MOVING SO POTENTIAL FOR HEAVY RAIN. ANY SEVERE WEATHER WILL BE ISOLATED AND PULSE AND WILL BE NEAR WHERE STORMS INTERSECT THE LAKE BREEZE BOUNDARY. THE PCPN SHOULD DECREASE AFTER SOME HEATING BUT WITH PLENTY OF MOISTURE WILL CONTINUE THE CHANCE OF SHOWERS. FOR SAT A VORT AND UPR LOW MAY AFFECT MORE OF NW OH...THUS LIKELY THERE AND 50 POP ELSW. CHANCE POPS CONTINUES ON SUNDAY WITH A S/WV MOVING THROUGH...AIRMASS MOIST AND UNSTABLE. GUID TEMPS GENERALLY OK. && .LONG TERM(SUN NGT THRU FRIDAY)... COLD FRONT TRIES TO PUSH THROUGH ON TUESDAY...BOTH GFS AND ECMWF CONCUR WITH THAT. DID LINGER A LITTLE PCPN SE FA IN THE EARLY EVE ON TUESDAY. TEMPS JUST COOL A LITTLE BUT DEW POINTS SHOULD BE MORE ACCEPTABLE. HIGH PRESSURE REMAINS IN CONTROL FOR THE REST OF THE WORK WEEK...THUS DRY. && .AVIATION (18Z-18Z)... SCATTERED DIURNAL CONVECTION FIRED UP AGAIN DURING THE LATE MORNING HOURS AND EARLY AFTERNOON AND WILL PERSIST INTO THE EARLY EVENING AFTER SUNSET. CONVECTION WILL LIKELY PRODUCE LOCALLY HEAVY DOWNPOURS AND DROP VISIBILITIES AND CEILINGS BRIEFLY TO IFR. HAZE CONTINUES TO LINGER KEEPING VISIBILITIES AT MVFR LEVELS ACROSS MOST OF THE AREA. EXPECTING MVFR MIST TO DEVELOP TONIGHT AND PERSIST INTO THE MORNING HOURS AND BECOMING MVFR HAZE LATE MORNING. SOME CONVECTION WILL LIKELY DEVELOP AGAIN BY LATE MORNING TOMORROW. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...LOMBARDY
Hazardous weather outlook, Jul 15, 4:50 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 450 AM EDT FRI JUL 15 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160848- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 450 AM EDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN TODAY AS THE REMNANTS OF DENNIS REMAIN OVER THE REGION. ALTHOUGH SEVERE WEATHER IS UNLIKELY...VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE POSSIBLE BOTH SATURDAY AND SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 15, 1:24 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 124 PM EDT FRI JUL 15 2005 OHZ032-038-047-151820- HOLMES OH-KNOX OH-STARK OH- INCLUDING THE CITIES OF...CANTON...MILLERSBURG AND MOUNT VERNON 124 PM EDT FRI JUL 15 2005 SHOWERS AND THUNDERSTORMS ARE MOVING NORTHWEST 10 MPH ACROSS THE COUNTIES OF KNOX...HOLMES...AND STARK. BECAUSE OF THE SLOW MOVEMENT OF THESE STORMS...SOME LOW LYING AREAS COULD SEE SOME FLOODING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jul 15, 1:49 PM EDT, 3 hours 24 minutes before
OHZ009>011-013-018>023-151845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT FRI JUL 15 2005 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE REGION THIS AFTERNOON. THE THUNDERSTORMS WILL COLLIDE WITH THE LAKE BREEZE AND CAUSE THE STORMS TO INTENSIFY BETWEEN 230 PM AND 300 PM THIS AFTERNOON. THE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY DOWNPOURS OCCASIONAL CLOUD TO GROUND LIGHTNING AND POSSIBLE WIND GUSTS TO 45 MPH. LOMBARDY
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.